MAUDE Adverse Event Report: SYNTHES TRAUMA :CROSSROADS EXTREMITY SYSTEMS, LLC MINIBUNION PLATE, 3.5MM OFFSET, SHORT; PLATE, FIXATION, BONE

SYNTHES TRAUMA :CROSSROADS EXTREMITY SYSTEMS, LLC MINIBUNION PLATE, 3.5MM OFFSET, SHORT; PLATE, FIXATION, BONE
Model Number MINIBUNION PLATE, 3.5MM OFFSET, SHORT - STERILE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Malunion of Bone (4529)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on , the dr called to discuss a possible removal of a minibunion implant.The patient is to have another procedure and the minibunion implant may be removed.The revision is not due to implant failure.However after looking at the x-rays, it appears the toe did not heal in a good position.He was able to complete the 2nd procedure without removing the minibunion implant.This report is for one (1) minibunion plate, 3.5mm offset, short.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that there was no damage or defects with the minibunion pl, 3.5 mm offset, short ster.With the pictured provided there was not damage found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the minibunion pl, 3.5 mm offset, short ster was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: g3: awareness date of follow up report 1 should have been (b)(6)2023.
 
Event or Problem Description
It was noted the patient underwent a second procedure and the surgeon was able to complete that procedure without removing the minibunion implant.

Brand Name
MINIBUNION PLATE, 3.5MM OFFSET, SHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES TRAUMA :CROSSROADS EXTREMITY SYSTEMS, LLC
6423 shelby view dr.
suite 101
memphis TN 38134
Manufacturer Contact
kate karberg
6423 shelby view dr.
suite 101
memphis, TN 38134
3035526892
MDR Report Key15986557
Report Number3020584246-2022-00061
Device Sequence Number20359264
Product Code HRS
UDI-Device Identifier00815432027149
UDI-Public(01)00815432027149
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMINIBUNION PLATE, 3.5MM OFFSET, SHORT - STERILE
Device Catalogue Number3100-0030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer11/17/2022
01/12/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/11/2023
01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown